Ohio, 2005

Strong Wind in Ohio, September 29, 2005

September 29, 2005 · NWS ILN · 1 event in 1 county or zone

1 strong wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Sep 29, 5:31 AM EST, 59 minutes earlier.

Area forecast discussion, Sep 29, 5:31 AM EST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
631 AM EDT THU SEP 29 2005

.AVIATION (12Z-12Z)...
SHARP UPPER LEVEL TROF TO PIVOT THRU THE EASTERN GREAT LAKES EARLY
TODAY. ASSOCIATED STRONG SFC COLD FRONT FROM WESTERN NY THRU WRN PA
WITH HI PRESSURE OVER THE CENTRAL PLAINS. THIS HI WL BUILD EWD INTO
THE REGION BECOMING CENTERED OVER OHIO TONIGHT. VERY TIGHT GRADIENT
SUPPORTED WIND GUSTS 30 TO 40 KTS EARLY INVOF BUT THESE WINDS ARE
WEAKENING AND A WEAKENING TREND WL CONT AS THE HI BUILDS IN.
CIGS GENERALLY IN THE MVFR CATEGORY BUT SATL AND NEPH ANALYSIS SHWS
IMPROVING TREND. EXPECT CLOUDS TO SCATTER OUT THIS MORNING WITH
SKIES BECOMING CLEAR THIS AFTN.

&&

.SHORT TERM (TODAY THROUGH FRIDAY NIGHT)...
AXIS OF SHARP UPPER TROUGH IS MOVING INTO ILN CWA...PUSHING A STRONG
COLD FRONT EAST OF THE AREA. UPPER FLOW WILL BECOME ZONAL BEHIND THE
TROUGH. AFTER ONGOING SHOWERS MOVE EAST EARLY THIS MORNING...SURFACE
HIGH PRESSURE WILL KEEP THE WEATHER DRY THROUGH THE REST OF THE
SHORT TERM.

WENT WITH CHANCE POPS FOR THE FIRST COUPLE HOURS TO COVER LEFT OVER
SHOWERS. EXPECT CLEARING SKIES BY AFTERNOON. ONLY A FEW CLOUDS WILL
BE AROUND THROUGH FRIDAY NIGHT.

MADE LITTLE CHANGE TO PREVIOUS TEMPERATURE FORECAST. CLEAR SKIES AND
CALM WINDS UNDER THE HIGH CENTER WILL ALLOW PATCHY FROST TO FORM IN
RURAL AREAS TONIGHT.

CONIGLIO

&&

.PREVIOUS DISCUSSIONS...

LONG TERM (SATURDAY THROUGH WEDNESDAY)...
AT 500 MB A RIDGE OF HIGH PRESSURE WILL DOMINATE WEATHER PATTERN AS
A DEEP TROF DEVELOPS IN THE INTER-MOUNTAIN REGION IN THE WEST.
EXTENDED MODELS ARE ALL TRYING TO BRING A WAVE UP FROM THE
SOUTHWEST INTO THE LOWER OHIO VALLEY. FOR THE MOST PART CLOUDS AND
PRECIP SHOULD STAY TO THE WEST OF THE FORECAST AREA IN THIS
PATTERN. BUT WILL MONITOR PATTERN FOR POSSIBLE INCLUSION OF POPS
FOR THE FIRST OF THE WEEK.

TEMPS WILL BE NEAR NORMAL THROUGH THE EXTENDED.

TIPTON
&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Sep 29, 4:06 AM EST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
506 AM EDT THU SEP 29 2005

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-300915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
406 AM EST THU SEP 29 2005 /506 AM EDT THU SEP 29 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
INDIANA...SOUTHWEST OHIO...NORTHERN KENTUCKY...CENTRAL OHIO...

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Franklin

When
September 29, 6:30 AM EST to 6:40 AM EST
Where
Franklin forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$3,000
Reported by
BROADCAST MEDIA
Coordinates
39.970, -83.009 (the zone’s center; the record gives no point)

Winds gusted to between 40 and 50 mph across the Columbus metro area as a strong cold front passed through the area. The strong winds caused several trees to fall from near downtown into the southeast suburbs.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474779.